MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4006
Medical Device Problem Codes Delivered as Unsterile Product (1421); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during wound treatment, when products were taken out of the carton, it was confirmed two edges, opening and side, of 14 pouches of a iv3000 7x9cm ctn 100 have not sealed and no dressings in them.Treatment was performed with back-up dressings.As this happened before treatment, patient was not yet involved.
 
Additional Manufacturer Narrative
H3, h6: the devices were returned and evaluated.Visual inspection of the returned devices found the pouches were opened at the lead-in side and one adjacent side.There was no dressing inside pouches.It confirms a relationship between the device and the reported event.The two opened sides of the returned devices were observed lacquer transfer, indicating the pouches were originally sealed.Probable cause may include the pouches were opened and dressings were taken out after distribution.The manufacturing process was reviewed.The film, primapore and release paper are laminated to form dressings and dressings are sealed in primary packaging pouch on the all-in-one machine.Empty pouch will be automatically removed by machine.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review confirmed no additional events of this nature.A review of prior escalation actions found no actions applicable to the scope of this case.The risk files mitigate the reported issue with no updates required.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 7X9CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19661411
Report Number8043484-2024-00066
Device Sequence Number12491099
Product Code KGX
UDI-Device Identifier05000223417369
UDI-Public05000223417369
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number4006
Device Lot Number202341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown